Glad that you are back on BCG but yes, your bladder has not forgotten! The more doses you get, the more evident the side effects are and it doesn't matter how much time has gone by.
You need to discuss this with your doctor and he/she can recommend meds that you might take before and after. If the Uribel and pyridium help he would probably suggest that you take them. But be sure to ask before you add any drug to your regimen.
Your experiences are much like mine were....I was VERY uncomfortable for quite awhile after each dose, but seemed OK by bedtime.
Keep it up...BCG is a life-saver.
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Had 1 of 3 mantenance treatments yesterday and since I haven't had a treatment in months I thought my bladder
wouldn't be irritated and the burning, after holding the BCG for 2 hours, would be less. It wasn't. I forgot that
taking Uribel and peridiium (sp) helped before. I didn't burn on the first couple of trips to the bathroom, but the
burning in creased over time. It burns so bad my fingers feel like bee stings and my eyes water. Had tx at
3pm and by bedtime it was tollerable. Wondering if taking Uribel before treatment, and continuing it, will help.
It has anti-spasm and numbing effect. I missed tx for months due to shortage and just thankful to resume